really bad moodiness with the contraceptive injection?

Vanessa - posted on 05/06/2012 ( 3 moms have responded )




i was just wondering anyone that gets the 3month contraceptive injection have been receiving bad side effects?
i just had my fourth injection last month and had my daughter 15 months ago. when i got my first injection i didn't really get my periods, just a bit of spotting when i should be getting my periods (which was great after not having them while pregnant and that horrible bleeding for a few weeks after giving birth). the next 2 injections i then got my 'periods' however they were ALOT heavier than normal and would get them for 10 or more days. after this i was thinking of going on the pill as i know the pill can help make periods regular but had one more script for the injection so thought i'd just get it and see how i go. through this whole time i have also been a bit emotional and moody, which to begin with i thought was just my hormones going back to normal after my daughter. however, the last few months i've realised my hormones should be back to normal and have been feeling a lot worse and not like myself. it is effecting my relationship with my partner because i am so moody and can start fights with him if he doesn't get out of bed when i want him to or doesn't ring me back straight away, stupid stupid things!! and i know they are stupid but can't help myself at the time. also, have been getting cramps and have put on some weight. i've researched some information on the injection and seen these are side effects and wondering if anyone else have had them as well? i'm just really not feeling like myself and hoping someone else can relate so i can feel a bit better haha. i can not wait for the next 2 months to hurry up so i can hopefully start to feel normal again!!


View replies by

Sarah - posted on 05/06/2012




i was on this, the depo mine was called i had to come off it as i got bad side effects i put on weight and jeez the moods were terrible.. after i stopped having the injections i had 2 miscarriages in a row now the drs never told it the injection was the cause but since i had a normal pregnancy on my oldest and den after wen all the injections was out of my system i had another healthy pregnancy it was probably just coinsidince

Kaitlin - posted on 05/06/2012




Well, these work by tricking your body into thinking you are pregnant and changing the natural balance of your hormones. For many women, when on hormone birth control, they continue to have pregnancy like symptoms for as long as they are on it (think: crazy hormonal pregnant feelings). It sounds like that's happening to you. It's very common.

Tina - posted on 05/06/2012




I haven't had injections but I've had the implanon and it has had some pretty similar side affects only I was bleeding constantly for about 8 months feeling depressed and yeah moody just not myself. If it's only getting worse it's probably worth looking at an alternative. goodluck

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms